MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET TIBIAL LOCKING BAR; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET TIBIAL LOCKING BAR; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in japan.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a total knee arthroplasty was performed and during procedure, the locking bar could not be fully inserted to tibia plate.As a result, the procedure was completed with another locking bar.There was no consequences or impact to the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of attempted assemble in the form of nicks, gouges, and burrs.The locking tab was also found to be bent and warped.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.The complaint is confirmed with the returned device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET TIBIAL LOCKING BAR
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20569393
Report Number0001825034-2024-02554
Device Sequence Number7532250
Product Code JWH
UDI-Device Identifier00880304009738
UDI-Public(01)00880304009738(17)330408(10)65973438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number141205
Device Lot Number65973438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose